Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 202, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Nov 13, 2007, 9:51 AM CST for Fayette County, Haywood County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2007, 9:51 AM CST (15:51 UTC)
- Expired
- Nov 13, 2007, 10:30 AM CST
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Fayette County, TN, Haywood County, TN
The radar
The Memphis radar (KNQA), 48 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 13, 2:48 AM CST, 7 hours 3 minutes earlier.
Area forecast discussion, Nov 13, 2:48 AM CST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 248 AM CST TUE NOV 13 2007 .DISCUSSION... COLD FRONT EXTENDS FROM NORTHEAST OHIO THROUGH SOUTHWEST MISSOURI INTO WEST TEXAS. AN AREA OF SHOWERS ARE CURRENTLY MOVING THROUGH SECTIONS OF WEST TENNESSEE WITH ANOTHER AREA OF SHOWERS MOVING ACROSS NORTH CENTRAL ARKANSAS. THIS COLD FRONT SHOULD WEAKEN AND FALL APART AS IT MOVES TOWARD THE REGION TODAY BUT ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ACROSS NORTHERN SECTIONS OF WEST TENNESSEE. BY TONIGHT...THE FRONT SHOULD HAVE WEAKEN ENOUGH THAT LITTLE RAIN IS EXPECTED AHEAD OF IT. BY WEDNESDAY...ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE NORTH. THIS FRONT WILL ALSO BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION WITH THE BEST CHANCE OF RAIN OVER NORTHERN SECTIONS OF THE FORECAST AREA. THIS FRONT SHOULD MAKE ITS WAY THROUGH THE REGION WEDNESDAY NIGHT SO THIS SHOULD BE THE BEST CHANCE OF RAIN FOR SOUTHERN SECTIONS OF THE FORECAST AREA. WHILE OVERALL SEVERE THREAT DOES NOT LOOK TOO IMPRESSIVE CANT COMPLETELY RULE OUT AN ISOLATED SEVERE STORM OVER NORTH MISSISSIPPI SO WILL LEAVE CURRENT WORDING IN THE HWO ALONE. COOLER AND DRIER AIR SHOULD MOVE INTO THE REGION BY THURSDAY DROPPING TEMPERATURES ABOUT 15 DEGREES FROM WEDNESDAY. DRY WEATHER SHOULD CONTINUE FROM THURSDAY THROUGH FRIDAY NIGHT. UPPER LEVEL LOW IS FORECAST TO MOVE ACROSS TEXAS SATURDAY BRINGING RAIN TO REGION FOR MUCH OF THE WEEKEND. DRIER WEATHER SHOULD RETURN TO THE REGION FOR MONDAY. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 62 75 46 / 50 10 40 50 MKL 70 59 73 43 / 60 20 50 60 JBR 71 58 71 43 / 50 10 50 40 TUP 74 58 77 49 / 50 20 30 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Nov 13, 8:11 AM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 811 AM CST TUE NOV 13 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-141615- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 811 AM CST TUE NOV 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MIDSOUTH THROUGH 400 PM CST TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. WIND GUSTS UP TO 45 MPH AND LOCALLY HEAVY RAINFALL ARE THE MAIN HAZARDS AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE THUNDERSTORMS MAY BE STRONG ESPECIALLY ACROSS NORTH MISSISSIPPI DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KNS
In the hours before
Special weather statement, Nov 13, 6:06 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 606 AM CST TUE NOV 13 2007 ARZ008-131245- RANDOLPH AR- 606 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 20 MILES NORTHWEST OF DALTON AT 606 AM CST... MOVING EAST AT 40 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 6:48 AM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 648 AM CST TUE NOV 13 2007 ARZ008-131315- RANDOLPH AR- 648 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER ATTICA AT 648 AM CST...MOVING EAST AT 30 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN RANDOLPH COUNTY...INCLUDING THE CITY OF POCAHONTAS...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 7:07 AM CST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 707 AM CST TUE NOV 13 2007 ARZ018-026-131330- CRAIGHEAD AR-GREENE AR- 707 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES WEST OF DELAPLAINE AT 707 AM CST...MOVING SOUTHEAST AT 50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CRAIGHEAD AND GREENE COUNTIES...INCLUDING THE CITIES OF LAKE CITY...MONETTE AND PARAGOULD...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 7:30 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 730 AM CST TUE NOV 13 2007 ARZ018-MOZ113-131400- GREENE AR-DUNKLIN MO- 730 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN GREENE COUNTY IN EASTERN ARKANSAS... SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER OAK GROVE HEIGHTS AT 730 AM CST...MOVING EAST AT 25 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITIES OF MARMADUKE...PARAGOULD AND SENATH...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, Nov 13, 8:06 AM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 806 AM CST TUE NOV 13 2007 ARZ026-028-131445- CRAIGHEAD AR-MISSISSIPPI AR- 806 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS... NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... A LINE OF STRONG THUNDERSTORMS PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF LEACHVILLE TO LAKE CITY AT 806 AM CST...MOVING SOUTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CRAIGHEAD AND MISSISSIPPI COUNTIES...INCLUDING THE CITIES OF CARAWAY...KEISER...LAKE CITY...LEACHVILLE...LUXORA...MANILA... MONETTE AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 845 AM CST.
Special weather statement, Nov 13, 9:32 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 932 AM CST TUE NOV 13 2007 TNZ049-050-088-089-131615- FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN- 932 AM CST TUE NOV 13 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... NORTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 35 TO 45 MPH WINDS WAS LOCATED FROM 7 MILES SOUTHEAST OF COVINGTON TO 5 MILES WEST OF MUNFORD AT 932 AM CST...MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES...INCLUDING THE CITY OF COVINGTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1015 AM CST.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:40 AM CST | Severe Thunderstorm Warning | MEG | Chester, Hardeman | 50 min |
| Nov 13, 4:13 PM CST | Severe Thunderstorm Warning | MEG | Monroe | 17 min |
| Nov 13, 6:42 AM CST | Severe Thunderstorm Warning | MEG | Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.